CSN Login
Members Online: 1

Raging Doxil rash!

Keelie
Posts: 98
Joined: Jan 2007

Hello everyone. That dreaded rash has hit big time, mainly in my bra and belly area!!! It started about 10 days after my 3rd infusion! It's fiery red and painful. I've been using some of your posted remedies including bag balm. I also used some calamine lotion last night, and ice packs. How long does it last? My 4th infusion is in two weeks. Any suggestions will be greatly appreciated!!! I hope everyone has a good week and has sunshine! My love and hugs to all, especially to you Saundra, facing your surgery this Friday. Take good care, MichaelaMarie aka Keelie

floridajo
Posts: 485
Joined: Sep 2006

Sorry to hear about the rash..I had it also but it wasn't sore, just itchy. If I remember right, the rash started feeling better when it was time for the next dise!!!! Ha ha..good luck, I used the bag balm and that worked miracles for me...(((hugz))),,Joanne

nicol06810's picture
nicol06810
Posts: 18
Joined: May 2006

Hi Keelie....Sorry to hear you are going through "The Rashes"!!!...I had them too when I was on doxil...They were horrible...Mine started right after the first treatment and it was contained to my bottom....I felt like a baby with a terrible diaper rash!!...The nurses recommended bag balm and it did wonders!!...Use it and use alot of it...It works!...Once that was cleared up I never got it there again...Good thing because sitting was not easy!!!...I also got it wherever my clothes were closest to my body...(bra and waist)...I began wearing sweats when I was home without underwear or a bra...And I started wearing very lose clothes to work...Take care of your feet too...Mine got really bad while on doxil....I would recommend foot baths and lots of moisturizer!!...I also found cool showers to be soothing...Sometimes I would take a couple a day...But NEVER take hot showers!...Especially around treatment time...That will really do a number on you!!
Hope this helps and hope the rashes begin to subside soon!
Good luck with the rest of your treatments!!
(((Hugs)))
Vicki

Keelie
Posts: 98
Joined: Jan 2007

Joanne, Vicki, Thanks so very much for your experiences with the dreaded rash. I did get some bag balm and I agree that it really helps. Also, Bonnie told me about Instant Ocean. I've taken a bath in that already and it helps too. I just don't like the cool bath....I've always loved a hot bath or shower. But, with this side effect you have to do what you have to do. I think I got into real trouble with wearing a bra too much, because it's much worse in the bra area. Oh, also the first few nights the pain was so bad that I had to use ice packs, and that helped too. I'm also going around without underwear. My panty area is also involved. To me it feels like a severe sun burn. So far, I haven't really had too much itching. My next chemo is suppose to be on the 10th. I sure hope this doesn't get worse. I hate that I can't sit out in the sun. That's encouraging, Vicki, that once the rash cleared up in that area, it didn't come back. I'm so grateful for the help. Love and hugs to all of you! MM aka Keelie

paula2
Posts: 163
Joined: Oct 2005

Hey there Keelie, Hope you are better today. Thought I'd pop in here with a suggestion that you ask for a reduced dosage rather than miss the treatment. My doc is giving me 60% dose of gemzar and it radically lowered my #s in 3 treatments. He has also told me that the side effects will be minimal with a lowered dose of doxil, when it comes time to use it again. I had the worst rash of my life a year ago. It lasted 14 days. The doc said the dose was appropriate for my weight and height but obviously more than needed. I've learned so much from the girls here about what to do and not to do. The worst areas for me were the places where clothing was tight...elbows, kneecaps! feet, bra and panty lines. I wish you all the best with this. Remember, you can ask your doc for a reduced dosage for times when your blood counts are down. Be sure to tell him how horrible this is. I mean there are side effects and then there are side effects!
All the best of luck to you.
Paula2

Keelie
Posts: 98
Joined: Jan 2007

Thanks, Paula, for the idea of asking my doctor to reduce the dosage. We're planning a day's travel on the 13th ......just days after my dosage on the 10th. I'm concerned, but don't want to cancel our trip. My rash is raging this morning again. Does anyone know if stress makes it worse? I have to go out this afternoon for my lab work, and I'm stressed out about it. It's suppose to be 92 degrees today, and I have to find something to wear that's cool enough, yet doesn't look obscene without a bra. ha Also, I finally found a site that has loose fitting dresses and muumuu's. It's the Vermont Country Store. I had them express an order to me, and should get it tomorrow. We'll see, I usually have little success with ordering clothing. Also, sometimes the rash lightens up in color and pain, then comes back. What's up with that? Thanks again, everyone. Take good care, MM aka Keelie.

paula57
Posts: 93
Joined: Jul 2005

I'm sorry to hear about your rash. I also don't know anything about Doxil. I just wanted to say Hi since I'm not on the computer that much anymore. Good Luck and Take Care! Paula

JanQ's picture
JanQ
Posts: 238
Joined: Jan 2004

I have been on vacation and have just got to read your post. I had that wonderful rash, it was mainly my bra and the top of my legs(blisters. My hands and feet are not as bad, just some pealing and they do get sore. Isnt it strange how it gets people in different places. My aunt got me a lotion by cellquest I put it on the top of my legs and it did wonders.
I wasnt going to take the doxil anymore but my doctor has suggested for me to do lower doses every 2 weeks, so I start that this Friday, we will see how that does. Good Luck and God Bless,
Love Jan

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network